|Need some advice
Aug 2, 2002
I am a person co-infected with HIV/HCV. I have been on Testosterone (Androgel) therapy for a few years in order to help me keep some muscle mass. Recently, I read an article that mentioned about possibly acquiring Avascular Necrosis on the hips from using Testosterone or exercise. I have also read that Testosterone makes lipoatrophy (sunken cheeks) worse. What is your opinion on this? Can all this explain the reason why I'm having pain on my right buttock? Also can you refer me to a doctor in New York City who works with the new silicon oil treatment for the face? Thank you!!!
Response from Ms. Fields-Gardner
Osteonecrosis (avascular necrosis) is the destruction of bone tissues because of a block in blood flow. It has been speculated the elevated triglycerides and the use of corticosteroids may be associated with this problems. In a report from the NIH suggested associations (not causes) with factors such as weight training/body building, testosterone, lipid lowering drugs, and corticosteroids. Another study suggested an association with alcohol abuse.
The symptoms that have been noted include pain in the hip joint and groin areas... not pain in the right buttock.
While I don't have a name that I can personally recommend in NYC for silicon oil treatments, you may want to talk with your doctor about experiences and resources and try the GMHC hotline at 1-800-243-7692 or via email at firstname.lastname@example.org to see if there are others who have local experiences to share on that.
nutrition and facial wasting
- Is Itchy Skin A Symptom Of Acute HIV Infection?
- Jock Itch Could I Have Acute HIV Infection
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Diarrhea After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.